Jul 5, 2009
My 28-year-old bf has been hiv-positive for 20 months.His VL is at about 10,000 and his cd4 at less than 400.His platelets have also been dropping to 50,000 last month.So he was given the combination of Reyataz/Norvir/Epzicom(Kivexa in Greece) as first line regimen.
But from what i have read this combination is "alternative", while Reyataz/Norvir/Truvada is considered the "prefered" one... What would you have to say about the choice his doctors made?Is it common to suggest an alternative combination instead of a preferred one to a treatment naive patient?What reasons could the doctors have for such a choice?
Any suggestions regarding the time of day he should take his medicines in order to minimize the impact of any side-effects?
Thank you so much in advance, you are a real treasure!
Response from Dr. Frascino
I agree Norvir-boosted Reyataz plus Truvada is the "preferred" regimen. The most common reasons for recommending an alternative regimen are: (1) resistance to one or more components in the preferred regimen, (2) intolerance or side effects, (3) drug-drug interactions and (4) cost or availability of the preferred medications.
Dosing time would not be expected to alter side effects of this regimen. You can read much more about various HIV medications on this Web site. Also, your boyfriend should discuss any concerns he may have regarding his therapy with his HIV specialist physician.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Black Spots After Anal Fingering Worried I Have HIV
- Bloody Nose After Oral Sex With No Protection Does It Mean I Have HIV
- Burning Penis After Sucking Penis Worried I Have HIV
- Sore On Tongue After Cunilingus Worried I Have HIV
- Can Mucous Is Anus Be An Std?
- Can You Get Hepatitis B From Touching Blood?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.